Alert archive / Missouri / River Flood Warnings in 2011

River Flood Warning 107, NWS St. Louis, MO

May 13, 2011Osage County, Missouri

NWS St. Louis, MO issued this river flood warning at May 13, 2011, 7:34 PM CDT for Osage County, Missouri. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
May 13, 2011, 7:34 PM CDT (00:34 UTC)
Expired
May 14, 2011, 8:34 AM CDT
In force
13 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Osage County, MO

The radar

The St Louis radar (KLSX), 106 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Maries River at Westphalia (WPHM7). The gauge peaked at 12.26 ft at May 14, 2011, 4:00 AM CDT.

actionminormoderate5101505/1305/1405/15
Action stage
8 ft
Minor stage
10 ft
Moderate stage
15 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06927000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KLSX 140034
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
734 PM CDT FRI MAY 13 2011

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN MISSOURI... 

     THE MARIES RIVER NEAR 

            ...WESTPHALIA 

.SLOW MOVING HEAVY RAINFALL THIS AFTERNOON CAUSED A RAPID RISE.


        PRECAUTIONARY/PREPAREDNESS ACTIONS...


THE NATIONAL WEATHER SERVICE WILL CONTINUE TO ISSUE FOLLOW UP STATEMENTS 
AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC151-150034-
/O.NEW.KLSX.FL.W.0107.110514T0034Z-110515T0403Z/
/WPHM7.1.ER.110513T2140Z.110513T2330Z.110514T0403Z.NO/
734 PM CDT FRI MAY 13 2011

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MARIES RIVER NEAR WESTPHALIA
* UNTIL SATURDAY EVENING.
* AT 7 PM FRIDAY THE STAGE WAS 11.7 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE RIVER IS CRESTING AND WILL FALL BELOW FLOOD STAGE TONIGHT.


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     05/14  05/15  05/16  05/17  05/18

MARIES RIVER
  WESTPHALIA      10.0   11.68       8.1    4.0    3.1    2.7    2.5
2 follow-up statements
097 
WGUS83 KLSX 140454
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1154 PM CDT FRI MAY 13 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  MARIES RIVER NEAR WESTPHALIA AFFECTING OSAGE COUNTY 

.THIS FLOOD WARNING IS A RESULT OF RAINFALL IN EXCESS OF 2 INCHES
THE PAST 24 HOURS AND LITTLE OR NO ADDITIONAL PRECIPITATION 
IN THE NEXT 24 HOURS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN 
PREDICTED.  THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS 
CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC151-150454-
/O.EXT.KLSX.FL.W.0107.000000T0000Z-110516T0018Z/
/WPHM7.1.ER.110513T2140Z.110513T2330Z.110515T0018Z.NO/
1154 PM CDT FRI MAY 13 2011

THE FLOOD WARNING CONTINUES FOR
  THE MARIES RIVER NEAR WESTPHALIA
* UNTIL SUNDAY EVENING.
* AT 11:00 PM FRIDAY THE STAGE WAS 10.6 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 11.5 FEET BY 
  TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW 
  EVENING.

$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     05/14  05/15  05/16  05/17  05/18

MARIES RIVER
  WESTPHALIA      10.0   10.58      11.5    6.1    3.8    3.2    2.9
701 
WGUS83 KLSX 141334
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
834 AM CDT SAT MAY 14 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
MISSOURI...
 

  MARIES RIVER NEAR WESTPHALIA AFFECTING OSAGE COUNTY


.THIS WILL BE THE LAST STATEMENT ISSUED REGARDING THIS FLOODING
EVENT ALONG THE MARIES RIVER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC151-141404-
/O.CAN.KLSX.FL.W.0107.000000T0000Z-110516T0018Z/
/WPHM7.1.ER.110513T2140Z.110514T0900Z.110514T1226Z.NO/
834 AM CDT SAT MAY 14 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE MARIES RIVER NEAR WESTPHALIA.
* AT  8:00 AM SATURDAY THE STAGE WAS 9.2 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* FELL BELOW FLOOD STAGE AT  7:26 AM SATURDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 4.5 FEET BY SUNDAY 
  MORNING.


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     05/15  05/16  05/17  05/18  05/19

MARIES RIVER
  WESTPHALIA      10.0    9.24       4.5    3.5    3.2    2.9    2.7

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 13, 6:07 PM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, May 13, 6:07 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
607 PM CDT FRI MAY 13 2011

.DISCUSSION...
/231 PM CDT FRI MAY 13 2011/

UPPER LOW CURRENTLY OVER SOUTHWESTERN MO WITH SHOWERS AND
THUNDERSTORMS FIRING OVER MO AND SLOWLY ROTATING TO THE NORTH AND
EAST INTO FORECAST AREA AS OF 19Z. MAIN FORECAST ISSUE IN THE SHORT
TERM WILL BE THE STORMS THIS EVENING...SLOWLY TAPERING OFF THROUGH
SATURDAY AS SYSTEM EXITS TO THE EAST...WITH ANOTHER ROUND OF
ACTIVITY EXPECTED SUNDAY AND SUNDAY NIGHT.

FOR TONIGHT...UPPER LOW TO SLOWLY TRACK TO THE EAST ACROSS SOUTHERN
MO AND INTO SOUTHERN IL. BEST CHANCES OF STORMS WILL BE THIS EVENING
WITH DECENT INSTABILITY AND LIFT...SO SOME ISOLATED REPORTS OF HAIL
AND GUSTY WINDS NOT OUT OF THE QUESTION. STORMS TO TAPER OFF TOWARDS
MIDNIGHT WITH LINGERING SHOWERS. LOW TEMPS TO DIP INTO THE UPPER 40S
TO MID 50S.

ON SATURDAY AND SATURDAY NIGHT...UPPER LOW TO EXIT TO OUR EAST WITH
SHOWERS SLOWLY TAPERING OFF...THEN WILL SEE SECONDARY SHORTWAVE
SLIDE SOUTHEAST INTO FORECAST AREA BY SUNDAY WITH ANOTHER ROUND OF
SHOWERS SUNDAY AND SUNDAY NIGHT...BEFORE THINGS DRY OUT. AS FOR
TEMPS...MUCH COLDER AIR TO FILTER INTO REGION WITH HIGHS ON SATURDAY
AND SUNDAY ONLY IN THE MID 50S TO LOW 60S...LOWS EACH NIGHT IN THE
40S.

BY MONDAY...SURFACE RIDGE BUILDS IN WITH DRIER WEATHER FOR THE FIRST
HALF OF THE WORK WEEK. TEMPS WILL BE A BIT BELOW NORMAL ON
MONDAY...IN THE UPPER 50S TO LOW 60S...THEN MODERATE INTO THE MID TO
UPPER 60S BY WEDNESDAY AND THURSDAY. BEYOND THAT...MODELS HAVING
DIFFERENCES ON TIMING OF NEXT WEATHER SYSTEM...FOR NOW WENT WITH A
BLEND OF FASTER GFS AND SLOWER ECMWF...WITH CHANCES OF SHOWERS AND
THUNDERSTORMS BY NEXT FRIDAY.

BYRD

&&

.AVIATION...
/606 PM CDT FRI MAY 13 2011/

NOT TOO MUCH CHANGE FROM PREVIOUS THINKING. LARGE AREA OF -SHRA WITH
SCT TSRA WILL CONTINUE TO DRIFT EWD INTO THE EARLY EVENING HOURS.
TSRA IS JUST NORTH AND NORTHWEST OF KSTL/KSUS AND MAY AFFECT THESE
AIRPORTS UNTIL AROUND 02Z WITH SHRA PERSISTING WELL INTO THE EVENING.
SHRA/TSRA IS NOW MOVING OUT OF KCOU AND HAVE MOVED OUT OF KUIN...BUT
EXPECT -SHRA CURRENTLY MOVING OUT OF IOWA TO BECOME MORE WIDESPREAD
OVER THE AREA THIS EVENING...SO HAVE ADDED PREDOMINANT -SHRA INTO
SATURDAY MORNING. STILL EXPECT WIDESPREAD IFR CEILINGS TO DEVELOP
OVER THE REGION TONIGHT AND ONLY IMPROVE TO LOW MVFR ON SATURDAY
AFTERNOON.

SPECIFICS FOR KSTL...RADAR IS SHOWING ISOLD TSRA ABOUT 15 MILES NORTHWEST
OF THE TERMINAL AND EXPECT LIGHTING TO REMAIN A THREAT AT THE TERMINAL
UNTIL 01-02Z. -SHRA WILL MOVE INTO THE TERMINAL IN THE NEXT HOUR AND
SHOULD CONTINUE ON AND OFF THROUGH THE NIGHT INTO SATURDAY MORNING.
ALSO EXPECT CURRENT VFR CIGS TO FALL TO IFR TOWARD LATE TONIGHT AND
REMAIN THIS LOW THROUGH MIDDAY SATURDAY.

BRITT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 13, 3:08 PM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
308 PM CDT FRI MAY 13 2011

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-141200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST.
LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON
MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS
MO-
304 PM CDT FRI MAY 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THIS EVENING AS A STRONG
UPPER LEVEL LOW PRESSURE SYSTEM MOVES THROUGH SOUTHERN PORTIONS OF
MISSOURI AND ILLINOIS. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS THIS EVENING ACROSS PORTIONS OF SOUTHEASTERN
MISSOURI AND SOUTHWESTERN ILLINOIS WHERE A FEW STORMS MAY BE CAPABLE
OF PRODUCING LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON SATURDAY OVER
SOUTHWESTERN ILLINOIS. HOWEVER...NO SEVERE WEATHER IS EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...ESPECIALLY FOR
PARTS OF SOUTHEASTERN MISSOURI AND SOUTHERN ILLINOIS.

BYRD

In the hours before

Local storm report, May 13, 5:00 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
500 PM CDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     HAIL             2 NNE TROY              39.00N  90.96W
05/13/2011  E0.25 INCH       LINCOLN            MO   TRAINED SPOTTER

&&

GOSSELIN
Local storm report, May 13, 5:08 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
508 PM CDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     HAIL             NEW PALESTINE           38.00N  89.82W
05/13/2011  M0.70 INCH       RANDOLPH           IL   TRAINED SPOTTER

&&

BYRD
Special weather statement, May 13, 5:09 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
509 PM CDT FRI MAY 13 2011

ILZ079-132300-
RANDOLPH IL-
509 PM CDT FRI MAY 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RANDOLPH COUNTY
UNTIL 600 PM CDT...

AT 507 PM CDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM NEAR
BREMEN...OR 6 MILES NORTH OF CHESTER...MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BREMEN...
  STEELEVILLE...
  PERCY...
  BLAIR...
  WELGE...
  ROCKWOOD...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CARNEY
Special weather statement, May 13, 6:01 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
601 PM CDT FRI MAY 13 2011

ILZ058-132345-
GREENE IL-
601 PM CDT FRI MAY 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GREENE COUNTY UNTIL 645
PM CDT...

AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF CARROLLTON...OR 8 MILES
SOUTHEAST OF WHITE HALL...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GREENFIELD...
  WRIGHTS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

KANOFSKY
Local storm report, May 13, 6:06 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
606 PM CDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     HAIL             BERDAN                  39.36N  90.40W
05/13/2011  E0.50 INCH       GREENE             IL   PUBLIC

&&

GOSSELIN
Local storm report, May 13, 6:27 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
627 PM CDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     HAIL             ATHENSVILLE             39.46N  90.19W
05/13/2011  E0.25 INCH       GREENE             IL   TRAINED SPOTTER

&&

GOSSELIN

Nearby

River Flood Warnings in Missouri, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.